MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-10
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that two pipeline flex with shield technology stents encountered difficulties with opening and were kinked.Additionally, a phenom 27 microcatheter was bent.The patient was undergoing stent assisted coil embolization surgery for treatment of an unruptured, saccular, left internal carotid artery (ica) aneurysm in the superior hypophyseal section with a max diameter of 3 mm and a 3 mm neck diameter.The landing zone arterial diameter was 3.4 mm distally and 4.0 mm proximally.It was noted the patient's vessel tortuosity was severe.Ica access vessel diameter was 4.08 mm.The angiographic result post procedure was reported as good.It was reported that access catheters were advanced to the target lesion.A phenom 27 was advanced to the m2 segment, and a 4.5×10 mm pipeline device was deployed to initiate braid opening.The device was opened in a straight segment and did not appear to be deployed across a bend; however, the braid was difficult to open and did not fully expand.Partial opening revealed a significant kink at the distal end of the braid, approaching a 90 degree angulation.The device was therefore removed.A second 4.5×10mm pipeline device (lot: b804818) was deployed in the terminus branch.Similar to the first device, deployment was difficult, and once opened, a distal braid kink was again observed.The second device, along with the phenom 27, was removed.Upon inspection, the scrub technologist noted bends¿rather than kinks¿in the phenom 27, consistent with changes seen in microcatheters traversing tortuous anatomy.A new phenom 27 was then advanced to the m2 segment.A third pipeline device (4.25×12mm) was deployed in the m1 segment, repositioned to the distal target zone, and fully deployed without complication.No patient symptoms or complications were associated with this event.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).Ancillary devices included neuronmax 088 guidecatheter, phenom 27 microcatheter, 5f sofia intermediate catheter.
 
Additional Manufacturer Narrative
Continuation of d10: phenom 27 microcatheter product id: fg15150-0615-1s (lot: unknown); pipeline flex with shield technology stent, product id: ped2-450-10 (lot unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24931645
Report Number2029214-2026-00706
Device Sequence Number17438097
Product Code OUT
UDI-Device Identifier00763000284497
UDI-Public(01)00763000284497(17)271017(10)B804818
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-10
Device Catalogue NumberPED2-450-10
Device Lot NumberB804818
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date05/21/2026
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexFemale